CSN Login
Members Online: 14

You are here

does Eligard ever wear off

outraged
Posts: 3
Joined: Nov 2013

Can any body shed some light on how long the side effects of Eligard last. Its been 15months since partners last injection and he is still the person Eligard changed him into.  Stll hot flushes fatigue apathy disengaged impotence and zero libido.  His PSA and testosterone are both still negligable...I keep trying to find out if it will ever wear off. He had radiation treatment but was still fine at the conclusion of that prior to hormone therapy but the effects of Eligard seem indefinite

Trew
Posts: 895
Joined: Jan 2010

Some of those symptoms you give are probably due to radiation.  A lot of men have sexual problems after radiation.  Some never have an errection again.  That alone can cause a man to fall into depression.  I was on Eligard for one year and I think 9 months later it was mostly  out of my system.  But I think the radiaton may be more to blame for the symtoms you give.  And those symptoms from rad can last for years. I am almost 4 years past radiation and I still feel tired and, well, other  symptoms 

HolyMole
Posts: 7
Joined: Sep 2013

Did your partner only start Eligard after radiation?

The effects of my 9 months of Eligard (6 mos + 3 mos) should ideally have "ended" in mid-August/13, but are still there, albeit perhaps waning a little. Other posters have suggested between 2 - 3 months before the effects have slowed or disappeared. For me, that means I should be back, close to normal, by Christmas. If not, I'll ask for my money back.

Trew
Posts: 895
Joined: Jan 2010

That is really funny!!

 

Laughing

Brian R.
Posts: 8
Joined: Apr 2012

I was eligard for 2 1/2 years and had 45 radiation treatments for a total of 81gray. I was lucky my cancer was found just before I was 70, and I think a fairly fit 70 as I jogged 3 times a week, still surfed on body board and skindived when possible. Had 2 three monthly Eligard injections before I started radiation therapy, and had to be on them for 2 years from when I finished my radiation. Could not jog whilst getting radiation it was too tiring. But started again after radiation finished, short runs and slow, but persevered and increased distance and speed, but used to run into wall. That is, it would take a lot of perseverance and very hard to improve time and distance, with the last 5 months taking a lot of mental effort. Had my Last 3 monthly injection December 2012, which lasted in my system for longer than 3 months, with not starting to feel any real lift in my exercise routine until nearly June 2013.

It is now May 2014, still get occasional mild hot flushes and jogging distance and speed picked up again in the last 2 months. Last blood test was last December and PSA was 0.02 and testosterone 14.

Hope my experience can be some help you. 

VascodaGama's picture
VascodaGama
Posts: 2488
Joined: Nov 2010

Brian

Thanks for sharing your experience. It seams that your testosterone (14 ng/dL) is too low and such could be the reason for feeling tiring. You may need some patches to increase T level.

There are cases where the pituitary do not return to its normal functions after prolonged LHRH agonist administration. This could be your case and you should get informed.

Best.

VG

 

Brian R.
Posts: 8
Joined: Apr 2012

Thanks for the feed back VG but that was 14.0 nmol/L and pathology says range is 11.0 - 40.0, and I thought that was a pretty good result, as the eligard had only been out of my system for about 6 months by then. My reading for 17/6/2013 was <0.5 nmol/L only 3 months since the last injection was wearing off. The last one on 16/12/2013 and that was the 14.0 nmol/L, and I know it has gone up since then as my jogging has improved in distance and pace in the last  2 months. But will find that out some time next month when I have my 6 monthly blood test.

Regards

Brian R. 

btexprs
Posts: 1
Joined: Jan 2017

I've been on the "on again off again" approach with the Eligard.  I've been taking the 3 month shots and then taking a break until the PSA starts to rise.  First time I got the shot my PSA dropped to .2 ng/ml which was really good.  During that time I had plenty of hotflashes, night sweats, loss of libido, frequent desire to urinate during the night and trouble sleeping accordingly. I worked out continuosly so I never noticed increased fatigue.  After I stopped treatment symptoms went away within 2 months.  Sexual desire was back with a vengeance and hot flashes stopped completely.  I was good for approx 8 months before PSA began to rise again.  Got up to 4.5 ng/ml so I got another 3 month shot.  During that time side effects returned along with some minor swelling in legs and weight gain, but PSA eventually went down to .4 ng/ml.  At that point I opted to get off the drug again and thus far it has been 3 months since the the time the drug should have worn off and I'm still experiencing hotflashes, night sweats and literally no sex drive at all!  I don't even think about sex! I've been reading about other experiences out here about permanent effects of the Eligard.  Just wondering if there's any hope of a return to normalcy after taking this drug.  Also is there an alternative drug that still helps fight the prostate cancer but no permanent side effects?

Old Salt
Posts: 446
Joined: Aug 2014

To make a long story short, the 'after' effects of hormone therapy vary quite a bit among individuals. Age plays a role as well. I agree with Vasco to get a testosterone measurement. In the meantime, I do hope that the effects that you are experiencing will wear off before too long. 

The next time you need hormone therapy, you could try Lupron, with the consent of your doctor, of course. But it has side effects as well; hard to predict how serious they would be for you. The fact is that all hormone therapy drugs have side effects.

I hope that your PSA will stay low for a long time.

VascodaGama's picture
VascodaGama
Posts: 2488
Joined: Nov 2010

Btexprs,

The best way to analyze the circumstances regarding the drug's activity (effects or effectiveness) is via a testosterone (T).

Eligard is linked to some effects but it also causes hypogonadism (chemical castration) symptoms that are the ones most noticed and reported by users. These usually improve once we get back out of castration and into normal T levels. Typically, the period our body takes to return to normalcy is about four months. This means a return to full function of the pituitary, testis resuming operation in producing T and normalcy of systems affected by the lack of testosterone (for instance the clock regulating body temperature is the one causing the hot-flashes, etc).
T should return to levels above 250. What is your T level?

Other ADT drugs that can be modeled for intermittent approaches and substitute the LHRH agonists, are Firmagon (antagonist similar to Leuprolide action in the pituitary) and antiandrogens like bicalutamide that do not cause hypogonadism (castration) but control the cancer via its androgen receptors (AR). T will be in circulation not affecting some the body systems dependent on T for normal function, but bicalutamide will still deprive cells from absorbing androgens, causing lesser but still some of the symptoms one experience from the Eligard.

Best,

VG

Subscribe to Comments for "does Eligard ever wear off"